Back in April of this year, I started having horrible allergy symptoms and had a mess of a time trying to breathe through either nostril. I have asthma too and the symptoms with my nose was making it really hard to breathe period. I got a Nettipot and tried to do a nasal rinse (the pharmacist recommended it), but couldn't because my nasal passages were too blocked, so I ended up buying some Afrin 12 hour which opened up my nose immediately. After getting my nose clear, I would use the Nettipot and do rinses, but my nose kept getting stopped up again and I would use the Afrin again. I have been using the Afrin ever since and it is now July. I was going to start weening myself off of the Afrin because I heard that it was causing my nasal congestion to come back and be worse (called Rhinitis Medicamentosa), and even ordered a kit called Rhinostat. About the time I was going to start using the kit, my nasal congestion got worse and now when my nose stops back up and after I use the Afrin to open my nasal passages back up, I have to blow my nose and a thick dark brown mucus comes out-quite alot of it- Very thick and dark! It is especially bad in the morning and have actually only been able to sleep for about 3-4 hours a night for the last week because the nasal congestion wakes me up and after I get it unstopped and blow all the dark mucus out, I am too freaked to go back to sleep. On top of having to do this, my Asthma is acting up alot and I feel that it all comes back to this nasal thing. Anyone have any idea what I need to do. Does this sound like normal Rebound Rhinitis (Rhinitis Medicamentosa) or does it sound like I have a Sinus Infection on top of the rebound rhinitis? Also, do you think it is possible that I may have Pneumonia due to all this mess because my lungs feel so heavy most of the time and I cannot take a deep breath. I have not been to the doctor in a long time and don't even have a doctor right now- I have not used anything prescription for my Asthma in a long time except for Primatene Mist Inhaler when I absolutely need something. Any suggestions would be appreciated!
Your asthma is definitely WAY out of control and needs attention. You could have pneumonia, but I think it is more just a bad flare from neglect. You need some albuterol, and inhaled corticosteroid (maybe in combinations with long acting broncho dilater like Advair or Symbicort), a nasal steroid and most like some antibiotics for that sinus gunk. Sinus infections can be very serious alone, but with your asthma flare... You need help, like yesterday.
PS: I ignored my asthma for a while (didn't need anything at all for several years), and it came back with a vengence. So take care of yourself. Also, Primatene Mist is scheduled to go off the market at some point because of the CFC thing. Last I had heard, they had not been able to reformulated with a different propellent. It is really not good to use anyway because all it is is epinephrine. It doesn't do much to really open the airways like albuterol does.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.